Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 7, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 3, 2006, 6:14 PM PST for Elko County, Nevada. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2006, 6:14 PM PST (02:14 UTC)
- Expired
- Mar 3, 2006, 8:20 PM PST
- In force
- 2 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 2.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 040214 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 614 PM PST FRI MAR 3 2006 NVZ033-040600- /O.EXP.KLKN.WI.Y.0006.000000T0000Z-060304T0200Z/ /O.NEW.KLKN.WI.Y.0007.060304T0214Z-060304T0600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 614 PM PST FRI MAR 3 2006 ...WIND ADVISORY HAS EXPIRED... ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 45 MPH AHEAD OF A STRONG COLD FRONT WILL CONTINUE THROUGH 10 PM THIS EVENING. WINDS WILL DECREASE AFTER MIDNIGHT...BECOMING NORTHWEST 10 TO 20 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HARMER
2 follow-up statements
000 WWUS75 KLKN 040215 CCA NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 614 PM PST FRI MAR 3 2006 NVZ033-040600- /O.EXP.KLKN.WI.Y.0006.000000T0000Z-060304T0200Z/ /O.NEW.KLKN.WI.Y.0007.060304T0214Z-060304T0600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 614 PM PST FRI MAR 3 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 45 MPH AHEAD OF A STRONG COLD FRONT WILL CONTINUE THROUGH 10 PM THIS EVENING. WINDS WILL DECREASE AFTER MIDNIGHT...BECOMING NORTHWEST 10 TO 20 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HARMER
000 WWUS75 KLKN 040420 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 820 PM PST FRI MAR 3 2006 NVZ033-040530- /O.CAN.KLKN.WI.Y.0007.000000T0000Z-060304T0600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 820 PM PST FRI MAR 3 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY AS WINDS HAVE DECREASED BELOW ADVISORY CRITERIA. WEST TO NORTHWEST OF 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL CONTINUE OVER THE AREA OVERNIGHT. $$ HARMER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 3, 3:10 PM PST, 3 hours 4 minutes earlier.
Area forecast discussion, Mar 3, 3:10 PM PST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 310 PM PST FRI MAR 3 2006 .SYNOPSIS...HIGH PRESSURE WILL BUILD OVER THE GREAT BASIN THIS WEEKEND FOR DRY WEATHER. A COUPLE OF LOW PRESSURE SYSTEMS WILL DROP INTO THE GREAT BASIN NEXT WEEK FOR UNSETTLED WEATHER. && .SHORT TERM...UPPER TROUGH TO MOVE ACROSS THE GREAT BASIN TONIGHT. ASSOCIATED COLD FRONT AND BAROCLINIC BAND WILL MOVE ACROSS ERN NV THIS EVENING. HEAVIEST SNOW WILL BE IN CONJUNCTION WITH FRONT/BAROCLINIC BAND THIS EVENING THEN TAPERING TO SCATTERED SNOW SHOWERS AS COLD POOL ALOFT MOVES THROUGH. MODELS NOT SHOWING THAT MUCH IN THE WAY OF QPF WITH THIS SYSTEM. GFS THE MOST GENEROUS WITH GENERALLY AROUND 2/10 INCH AND THE NAM LESS THAN 1/10 INCH. THINK THE NAM IS TOO DRY SO WILL GO WITH THE GFS. THESE QPF AMOUNTS LOOK REASONABLE AS THIS SYSTEM IS MOVING THROUGH RATHER FAST. THINKING 1 TO 2 INCHES OF SNOW WITH LOCAL AMOUNTS AROUND 3 INCHES. WILL CONTINUE WITH SNOW ADVISORIES BUT SHORTEN ENDING TIMES AS ACCUMULATING SNOW WILL BE OVER BY EARLY EVENING WEST AND LATE EVENING EAST. WINDS HAVE PICKED UP AHEAD OF THE FRONT IN EXTREME EASTERN ELKO COUNTY AND ARE NOW BLOWING AT 30 TO 40 MPH AT WEST WENDOVER. HAVE ISSUED A WIND ADVISORY UNTIL 6 PM THIS EVENING TO COVER THIS. BREAK BETWEEN SYSTEMS THIS WEEKEND THEN NEXT UPPER TROUGH MOVES ONTO THE PAC NW AND NRN CA COAST MONDAY BRINGING ANOTHER CHANCE OF SNOW TO THE REGION. CEC .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. YET ANOTHER SYSTEM IS SET TO MOVE IN FROM THE PACIFIC. BOTH DGEX AND GFS ARE IN CLOSE AGREEMENT WITH THE TIMING AND STRENGTH OF THE SYSTEM. THEY BREAK OFF A PIECE OF THE MAIN 500MB TROUGH AND SEND IT DIGGING SOUTHWARD OVER CALIFORNIA AND SWING IT EASTWARD SOUTH OF NEVADA ON WEDNESDAY. UKMET HAS A MORE GENERAL TROUGH THEN THE OTHER TWO. HOWEVER IT DOES ALSO HAVE A WEAK TROUGH THAT IT KEEPS OUT IN THE PACIFIC THEN BRINGS IT IN SOUTH OF THE US. THIS SOLUTION IS EXTREMELY SOUTH OF THE OTHER TWO MODELS BUT IS TIMED ABOUT THE SAME. ETA AND GFS TRY TO FORM A LOW NEAR TONOPAH. THIS COULD HELP BRING SOME PRECIPITATION AROUND THE SURFACE LOW INTO THE CWA. THE JET STREAK HELPING THE TROUGH TO KICK OUT QUICKLY IS STRONG AT OVER 170KTS. SO THIS LOOKS LIKE YET ANOTHER FAST MOVING HIGH POP LOW QPF EVENT. HAVE KEPT POPS IN THE CHANCE CATEGORY FOR NOW. THE STRONG JET WORKING TO KICK OUT THE ABOVE SYSTEM ALSO WORKS TO BRING IN EVEN ANOTHER TROUGH. THIS NEXT ONE ONCE AGAIN HAS THE POSSIBILITY OF BRINGING SOME DECENT QPF TO THE GREAT BASIN. THIS NEXT SYSTEM ALSO HAS SOME COLD TEMPERATURES ASSOCIATED WITH IT. HAVE DECIDED TO LOWER HIGHS BY ABOUT 5 DEGREES WHICH STILL KEEPS CONSISTENCY WITH SURROUNDING OFFICES. 700MB Q VECTORS ARE ALSO SHOWING NICE CONVERGENCE. THERE IS ALSO STRONG PVA THAT RIDES DOWN THE WEST SIDE OF THE CWA. THERE IS HOWEVER NO SUBTROPICAL CONNECTION TO THIS SYSTEM AS OF THIS TIME. SO AM WEARY AGAIN OF THE HIGH POP LOW QPF EVENT THAT HAS PLAGUED THE CWA THIS SEASON. SO HAVE BROUGHT POP UP TO CHANCE FOR THE END OF NEXT WEEK...BUT KEPT QPF LOW. WITH CONTINUOUS SYSTEMS MOVING THROUGH THE CWA...THE SOIL HAS BEEN KEPT MOIST TO NEAR SATURATED. THIS WILL CAUSE ANY PRECIPITATION OR SNOWMELT TO RUNOFF INTO STREAMS AND RIVERS. SO...IN RESPONSE TO ADDITIONAL WATER RIVERS WILL HAVE RISES IN LEVELS THAT WILL NEED TO BE KEPT WATCH THROUGH THE NEXT WEEK. IPPI && .AVIATION...A STRONG BAND OF SNOW WITH LOW VISIBILITIES WILL CONTINUE TO TREK ACROSS NE NEVADA FOR THE REMAINDER OF THE EVENING. ONCE THIS BAND HAS PASSED...OTHER SCATTERED SNOW SHOWERS ARE POSSIBLE THROUGH THE NIGHT TIME HOURS. WHILE NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED WITH THESE SMALLER SHOWERS...VISIBILITIES CAN BE REDUCED VERY QUICKLY WITHIN THE SHOWERS. GUSTY WINDS ARE ALSO POSSIBLE AT LOCAL AIRPORTS THROUGH TOMORROW MORNING. && .LKN WATCHES/WARNINGS/ADVISORIES... ...WIND ADVISORY NVZ033 UNTIL 6 PM TONIGHT. ...SNOW ADVISORIES NVZ030-036-037 UNTIL 6 PM TONIGHT. ...SNOW ADVISORY NVZ031-032>035 UNTIL 10 PM TONIGHT. &&
Hazardous weather outlook, Mar 3, 5:00 AM PST, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 500 AM PST FRI MAR 3 2006 NVZ013-030>037-041500- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 500 AM PST FRI MAR 3 2006 THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA .DAY ONE...TODAY AND TONIGHT. A STRONG WEATHER SYSTEM WILL MOVE THROUGH NORTHERN AND CENTRAL NEVADA TODAY AND TONIGHT BRINGING INCREASING WINDS WITH ACCUMULATING SNOWFALL TO THE REGION THROUGH TONIGHT. A SNOW ADVISORY IS IN EFFECT FOR ALL OF NORTHERN AND CENTRAL NEVADA WHERE TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES IN THE VALLEYS WITH 5 TO 8 INCHES IN THE MOUNTAINS ARE POSSIBLE. PLEASE REFER TO WWUS45...RNOWSWLKN...FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE WEATHER SYSTEM THAT BROUGHT THE SNOWFALL TO THE REGION WILL MOVE INTO THE NORTHERN ROCKIES WITH A WARMING TREND ANTICIPATED OVER THE GREAT BASIN THROUGH THE WEEKEND. ANOTHER WEATHER SYSTEM WILL MOVE INTO THE GREAT BASIN EARLY NEXT WEEK BRINGING MORE UNSETTLED WEATHER TO THE REGION. WITH THE ADDITION OF MOISTURE FROM THESE WEATHER SYSTEMS STREAMS AND RIVERS MAY NEED TO BE MONITORED AS STAGE HEIGHTS ARE ANTICIPATED TO INCREASE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FEHRN
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.